Alert archive / Vermont / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 6, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 29, 2012, 1:12 AM EDT for Caledonia County, Orange County, Washington County, Vermont. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2012, 1:12 AM EDT (05:12 UTC)
- Expired
- May 29, 2012, 2:15 AM EDT
- In force
- 63 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Caledonia County, VT, Orange County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 97 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 1:20 AM EDT | TSTM WND DMG | East Brookfield, VT | TREES DOWN ON ROUTE 65. REPORTED BY TOWN HIGHWAY DEPT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 5.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
117
WUUS51 KBTV 290512
SVRBTV
VTC005-017-023-290615-
/O.NEW.KBTV.SV.W.0006.120529T0512Z-120529T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
112 AM EDT TUE MAY 29 2012
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CALEDONIA COUNTY IN NORTHEAST VERMONT...
ORANGE COUNTY IN CENTRAL VERMONT...
SOUTH CENTRAL WASHINGTON COUNTY IN CENTRAL VERMONT...
* UNTIL 215 AM EDT.
* AT 106 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR EAST
BROOKFIELD...MOVING EAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
WAITS RIVER...EAST ORANGE...CORINTH...TOPSHAM...NEWBURY...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
&&
LAT...LON 4402 7207 4400 7210 4395 7209 4394 7211
4392 7211 4390 7214 4393 7261 4413 7261
4420 7206 4413 7203 4411 7205 4409 7202
TIME...MOT...LOC 0512Z 267DEG 43KT 4404 7247
$$
LAHIFF2 follow-up statements
466
WWUS51 KBTV 290534
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
134 AM EDT TUE MAY 29 2012
VTC005-017-023-290615-
/O.CON.KBTV.SV.W.0006.000000T0000Z-120529T0615Z/
CALEDONIA VT-ORANGE VT-WASHINGTON VT-
134 AM EDT TUE MAY 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR SOUTH CENTRAL WASHINGTON...EASTERN ORANGE AND SOUTH CENTRAL
CALEDONIA COUNTIES...
AT 130 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR SOUTH
WASHINGTON...MOVING EAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
WEST CORINTH...CORINTH CENTER...CORINTH...EAST CORINTH...BRADFORD
CENTER...BRADFORD...SOUTH NEWBURY...WEST NEWBURY...
THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
&&
LAT...LON 4402 7207 4400 7210 4395 7209 4394 7211
4392 7211 4390 7214 4393 7254 4414 7250
4420 7206 4413 7203 4411 7205 4409 7202
TIME...MOT...LOC 0534Z 269DEG 18KT 4403 7235
$$
LAHIFF400
WWUS51 KBTV 290607
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
207 AM EDT TUE MAY 29 2012
VTC005-017-023-290618-
/O.EXP.KBTV.SV.W.0006.000000T0000Z-120529T0615Z/
CALEDONIA VT-ORANGE VT-WASHINGTON VT-
207 AM EDT TUE MAY 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON...
EASTERN ORANGE AND SOUTH CENTRAL CALEDONIA COUNTIES WILL EXPIRE AT
215 AM EDT...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
LAT...LON 4402 7207 4400 7210 4395 7209 4394 7211
4392 7211 4390 7214 4393 7254 4414 7250
4420 7206 4413 7203 4411 7205 4409 7202
TIME...MOT...LOC 0608Z 269DEG 18KT 4403 7211
$$
LAHIFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 12:59 AM EDT, 13 minutes earlier.
Area forecast discussion, May 29, 12:59 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1259 AM EDT TUE MAY 29 2012 .SYNOPSIS... A FRONTAL BOUNDARY DRAPED ALONG THE INTERNATIONAL BORDER WILL BECOME A FOCUS FOR SHOWERS AND EMBEDDED THUNDERSTORMS OVERNIGHT TONIGHT. DEVELOPING SOUTH WINDS AND INCREASING MOISTURE WILL KEEP TEMPERATURES MILD OVERNIGHT...WITH LOWS GENERALLY IN THE LOW TO MID 60S. ON TUESDAY...THE FRONTAL BOUNDARY SHIFTS NORTHWARD INTO QUEBEC. AN APPROACHING UPPER DISTURBANCE FROM THE WEST WILL INTERACT WITH THE INCREASINGLY MOIST AND UNSTABLE CONDITIONS OVER THE NORTH COUNTRY TUESDAY AFTERNOON. THIS WILL RESULT IN WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY FOR TUESDAY AFTERNOON AND EVENING. SOME STORMS ARE EXPECTED TO BECOME SEVERE...WITH LOCALIZED DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. A COLD FRONT PUSHES EAST OF THE REGION FOR WEDNESDAY WITH COOLER AND DRIER CONDITIONS EXPECTED. A FEW SPRINKLES OR SHOWERS ARE POSSIBLE WEDNESDAY...MAINLY ACROSS THE HIGHER TERRAIN. && .NEAR TERM /UNTIL 8 AM THIS MORNING/... AS OF 1022 PM EDT MONDAY...UPPER LEVEL RIDGE AXIS OVER THE REGION THIS EVENING IS PROVIDING THE AREA WITH GENERALLY DRY WEATHER. QUASI-STATIONARY WARM FRONT LIES ACROSS THE REGION...GENERALLY FROM NEAR OGDENSBURG TO BURLINGTON TO SAINT JOHNSBURY. THE FRONT HAS BEEN FLUCTUATING THE PAST COUPLE OF HOURS AND HAS ACTUALLY SAGGED SLIGHTLY SOUTHWARD IN THE SAINT LAWRENCE AND CHAMPLAIN VALLEYS. TEMPERATURES REMAIN IN THE UPPER 70S WITH DEW POINTS WELL INTO THE 60S SOUTH OF THIS FRONT AND THIS HAS LED TO SOME CONTINUED INSTABILITY ACROSS SOUTHERN VERMONT AND PARTS OF NORTHERN NEW YORK WITH SURFACE CAPE VALUES FROM 500-1000 J/KG. ALSO OF NOTE THE MOST UNSTABLE CAPE IS CLOSE TO 2000 J/KG OVER NORTHERN NEW YORK. HOWEVER VERY LITTLE IN THE WAY OF ANY SHOWER OR THUNDERSTORM ACTIVITY HAS BEEN OBSERVED DUE TO LACK OF ANY SIGNIFICANT FORCING. THIS TREND WILL CONTINUE FOR AT LEAST THE FIRST HALF OF TONIGHT WITH ONLY A SLIGHT CHANCE FOR A FEW ISOLATED SHOWERS OR THUNDERSTORMS. TRICKIER SITUATION FOR LATE TONIGHT. MAY SEE A DEVELOPING CONVECTIVE SYSTEM MAKE ITS WAY INTO NORTHERN NEW YORK AND NORTHERN VERMONT FROM THE UPPER GREAT LAKES. BEST TIME FRAME FOR ANY SHOWER OR THUNDERSTORM ACTIVITY ASSOCIATED WITH THIS LOOKS TO BE BETWEEN 07Z AND 12Z. HOWEVER STRENGTH AND TRACK OF CONVECTIVE SYSTEM IS UNCERTAIN AT THIS TIME. ANY ACTIVITY THAT DOES DEVELOP IS NOT EXPECTED TO BECOME SEVERE BUT WILL LIKELY STILL HAVE CAPE VALUES OF 500-1000 ACROSS NORTHERN NEW YORK...K-INDICES RISING TO 30-40...AND SHOWALTER VALUES OF AROUND -2 TO -3...SO THE THREAT FOR THUNDERSTORMS IS THERE. OTHERWISE...PARTLY TO MOSTLY CLOUDY SKIES AND INCREASING MOISTURE AND SOUTHERLY FLOW WILL PREVENT TEMPERATURES FROM FALLING ALL THAT MUCH...GENERALLY INTO THE 60S WITH A FEW 50S IN THE NORTHEAST KINGDOM WHERE THE WARM FRONT HAS YET TO PASS. && .SHORT TERM /8 AM THIS MORNING THROUGH WEDNESDAY NIGHT/... AS OF 350 PM EDT MONDAY..POTENTIAL FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ACROSS THE NORTH COUNTRY TUESDAY AFTERNOON AND EVENING. A WIDESPREAD SVR WX THREAT TUESDAY AS WARM SECTOR MOVES INTO NRN NY AND VERMONT AND WARM FRONT SHIFTS INTO QUEBEC. SHOULD BE VERY WARM WITH 850MB THERMAL RIDGE IN PLACE WITH 850MB TEMPS TO +16C TO +17C. SHOULD SUPPORT HIGHS IN THE LOW TO MID 80S. WITH DEWPOINTS IN THE LOW-MID 60S...LOOKING AT MODERATE CAPE VALUES 1500-2500 J/KG. THE ELEVATED MIXED LAYER LARGELY PROGRESSES OFF TO THE EAST...SO SOME LESSENING OF MID-LEVEL LAPSE RATES EXPECTED BUT THERMODYNAMIC PROFILES OTHERWISE SUFFICIENT FOR SEVERE WEATHER POTENTIAL. SWLY SFC-6KM SHEAR OF 40-45 KTS WILL SUPPORT ORGANIZED STRONG TO SEVERE THUNDERSTORMS IN THE AFTN AND EVENING HOURS...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. AREA REMAINS IN SPC DAY2 SLGT RISK. HWO HAS BEEN UPDATED TO CONVEY CONVECTIVE THREATS. COLD FRONT SHIFTS EWD ACROSS THE REGION TUESDAY NIGHT WITH SHOWERS/TSTMS LESSENING IN COVERAGE AND INTENSITY AND MOVING EWD ACROSS VERMONT AND THEN OUT OF THE REGION AFTER MIDNIGHT. LOWS TUESDAY NIGHT NEAR 60 ACROSS VERMONT AND MAINLY LOW-MID 50S ACROSS NRN NY. WEDNESDAY TRENDS DRIER WITH WLY 850MB FLOW. SECONDARY COLD FRONT DURING THE AFTN MAY BRING ISOLD -SHRA...MAINLY TO THE NRN MTNS. OTHERWISE LESS HUMID WITH DEWPOINTS FALLING INTO THE UPR 40S DURING THE AFTN HRS. HIGH TEMPS STILL GENERALLY IN THE MID-UPR 70S. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 415 PM EDT MONDAY...HAVE CONTINUED WITH MENTION OF CHANCE FOR SHOWERS THURSDAY...MAINLY DURING THE MORNING HOURS AS MID LEVEL SHORTWAVE CONTINUES TO MOVE ACROSS OUR NORTHERN ZONES AND THEN EAST OF THE REGION. SURFACE HIGH WILL BUILD INTO THE NORTH COUNTRY FROM THE GREAT LAKES REGION FROM LATER THURSDAY THROUGH FRIDAY. STILL LOTS OF DISCREPANCIES BETWEEN GFS AND ECMWF FOR SYSTEM AT THE END OF THE WEEK...BIG TIMING DIFFERENCES. ECMWF CONTINUES TO BE FASTER...BRINGING SHOWERS INTO OUR AREA FRIDAY AFTERNOON WITH WARM FRONT. HAVE CONTINUED WITH MENTION OF RAIN FOR FRIDAY NIGHT AND SATURDAY...AS BOTH MODELS SHOW BULK OF PRECIP WILL COME THROUGH DURING THIS TIME. BOTH MODELS SHOW LOW PRESSURE LIFTING NORTH AND AWAY FROM THE REGION SUNDAY THROUGH MONDAY. SHOWERS MAY LINGER A LITTLE BIT INTO SUNDAY...BUT WIND DOWN SUNDAY NIGHT. MONDAY SHOULD BE A MAINLY DRY DAY ALSO WITH HIGH PRESSURE RIDGING INTO THE AREA BEHIND DEPARTING SYSTEM. TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... THROUGH 06Z WEDNESDAY... ***VARIABLE CONDS EXPECTED THROUGH THE PERIOD WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE ON TUESDAY AND ASSOCIATED TURBULENCE/HAIL*** FOR TONIGHT...GENERALLY VFR THOUGH WITH BRIEF REDUCTIONS IN VISIBILITIES POSSIBLE THROUGH 12Z WITH SHOWER AND THUNDERSTORM THREAT. STORMS COULD BE LOCALLY STRONG TO SEVERE WITH SOME HAIL. DUE TO SCATTERED NATURE AND UNCERTAIN TIMING HAVE LEFT ONLY VCSH IN FOR NOW. AFTER 12Z TUESDAY...INCREASING THREAT OF SCT/NUMEROUS SHOWERS/STORMS WITH MVFR/BRIEF IFR CONDS AS COLD FRONT APPROACHES. GOOD POSSIBILITY THAT STORMS WILL TREND STRONG TO LOCALLY SVR AFTER 18Z WITH DAMAGING WIND GUSTS AND LARGE HAIL THE PRIMARY THREAT. OUTSIDE STORMS...WINDS GENERALLY VRB AND LESS THAN 10 KTS THROUGH 12Z...THEN TRENDING SOUTH/SOUTHWESTERLY AND GUSTY TO 25KT THEREAFTER. OUTLOOK 06Z WEDNESDAY THROUGH SATURDAY... 06Z WEDNESDAY THROUGH 12Z WEDNESDAY...LINGERING SHOWERS/STRONGER STORMS TO END DURING THE EVENING WITH MVFR BRIEF IFR CONDS IN HEAVIER CELLS. THEN PATCHY BR/FG AND LOCAL MVFR/IFR 06-12Z. 12Z WEDNESDAY THROUGH 12Z SATURDAY...MAINLY VFR CONDS EXPECTED. COULD SEE WIDELY SCT/SCT SHOWERS WED/THU AFTERNOON WITH UPPER TROUGH PASSG...BUT MOST TERMINALS SHOULD REMAIN MAINLY DRY. PATCHY LATE NIGHT/EARLY MORNING BR/FG AND ASSOCIATED MVFR/IFR CONDS POSSIBLE 06-12Z AT KMPV/KSLK. 12Z SATURDAY ONWARD...INCREASING CHCS FOR WIDESPREAD RAFL WITH LOCALIZED MVFR CONDS POSSIBLE...ESP AT KMPV/KSLK/KMSS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...BANACOS NEAR TERM...RJS/MUCCILLI SHORT TERM...BANACOS LONG TERM...NEILES AVIATION...JMG/MUCCILLI
Hazardous weather outlook, May 28, 7:38 PM EDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 738 PM EDT MON MAY 28 2012 NYZ026>031-034-035-087-VTZ001>010-016>018-292345- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON- 738 PM EDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...TONIGHT. AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE THIS EVENING WITH A SOMEWHAT GREATER CHANCE FOR SHOWERS AND THUNDERSTORMS LATE TONIGHT AND INTO EARLY TUESDAY MORNING. WHILE SEVERE WEATHER IS NOT EXPECTED...ANY THUNDERSTORM OVERNIGHT WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A MOIST AND UNSTABLE AIR MASS OVER THE NORTH COUNTRY ON TUESDAY WILL LEAD TO THE DEVELOPMENT OF STRONG TO SEVERE AFTERNOON AND EVENING THUNDERSTORMS. STORMS ARE EXPECTED TO BE MORE WIDESPREAD ON TUESDAY. THE POTENTIAL EXISTS FOR LOCALIZED DAMAGING WINDS...LARGE HAIL...AND HEAVY DOWNPOURS. CLOUD TO GROUND LIGHTNING WILL ALSO BE A THREAT. THOSE WITH OUTDOOR AFTERNOON AND EVENING PLANS ON TUESDAY SHOULD KEEP AN EYE TO THE SKY AND MONITOR THE LATEST FORECASTS AND POSSIBLE WARNINGS. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON TUESDAY. VTZ011-012-019-292345- WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND- 738 PM EDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT. .DAY ONE...TONIGHT. A FEW ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT BUT WIDESPREAD THUNDERSTORM ACTIVITY IS NOT ANTICIPATED. ANY THUNDERSTORM DOES HAVE THE CAPABILITY OF PRODUCING BRIEF HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A MOIST AND UNSTABLE AIR MASS OVER THE NORTH COUNTRY ON TUESDAY WILL LEAD TO THE DEVELOPMENT OF STRONG TO SEVERE AFTERNOON AND EVENING THUNDERSTORMS. STORMS ARE EXPECTED TO BE MORE WIDESPREAD ON TUESDAY. THE POTENTIAL EXISTS FOR LOCALIZED DAMAGING WINDS...LARGE HAIL...AND HEAVY DOWNPOURS. CLOUD TO GROUND LIGHTNING WILL ALSO BE A THREAT. THOSE WITH OUTDOOR AFTERNOON AND EVENING PLANS ON TUESDAY SHOULD KEEP AN EYE TO THE SKY AND MONITOR THE LATEST FORECASTS AND POSSIBLE WARNINGS. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON TUESDAY.
In the hours before
Special weather statement, May 28, 11:46 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1146 PM EDT MON MAY 28 2012
NYZ030-034-290445-
SOUTHERN FRANKLIN NY-WESTERN ESSEX NY-
1146 PM EDT MON MAY 28 2012
...A STRONG THUNDERSTORM WILL MOVE THROUGH CENTRAL ESSEX AND SOUTH
CENTRAL FRANKLIN COUNTIES...
AT 1142 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHEAST OF LONG
LAKE...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NEWCOMB...TAHAWUS...MOUNT MARCY...ST. HUBERTS...KEENE VALLEY...
UNDERWOOD...EXIT 30 I87...
LAT...LON 4394 7432 4397 7426 4411 7429 4411 7436
4425 7358 4398 7352 4393 7432
LAHIFFSpecial weather statement, May 29, 12:00 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1200 AM EDT TUE MAY 29 2012
VTZ010>012-018-019-290500-
EASTERN ADDISON VT-EASTERN RUTLAND VT-ORANGE VT-WESTERN RUTLAND VT-
WINDSOR VT-
1200 AM EDT TUE MAY 29 2012
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHEASTERN
RUTLAND...NORTHERN WINDSOR...SOUTHEASTERN ADDISON AND SOUTHERN ORANGE
COUNTIES...
AT 1154 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4
MILES WEST OF PITTSFIELD TO BRIDGEWATER...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND
IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ROCHESTER...GAYSVILLE...NORTH POMFRET...QUECHEE...RANDOLPH...EXIT 4
I89...EAST RANDOLPH...RANDOLPH CENTER...CHELSEA...NORTH TUNBRIDGE...
SOUTH VERSHIRE...POST MILLS...
LAT...LON 4351 7256 4384 7306 4408 7232 4394 7211
4392 7211 4386 7218 4380 7218 4376 7220
4370 7230 4359 7233
LAHIFFLocal storm report, May 29, 12:20 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1220 AM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM HAIL 1 SSW GAYSVILLE 43.76N 72.71W
05/29/2012 E1.25 INCH WINDSOR VT PUBLIC
&&
EVENT NUMBER BTV1200053
LAHIFFThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 12:00 AM EDT | Special Weather Statement | BTV | Orange, Windsor | 60 min |
| May 29, 12:06 AM EDT | Severe Thunderstorm Warning | BTV | Orange, Windsor | 39 min |
| May 29, 1:30 AM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Orange, Washington | 60 min |
| May 29, 2:29 AM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Washington | 41 min |
| May 29, 2:48 AM EDT | Special Weather Statement | BTV | Franklin, Orleans | 57 min |
| May 29, 4:12 AM EDT | Special Weather Statement | BTV | Chittenden | 63 min |
| May 29, 4:28 AM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden | 62 min |
| May 29, 4:46 AM EDT | Special Weather Statement | BTV | Grand Isle | 29 min |
| May 29, 5:05 AM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille, Orleans | 55 min |
| May 29, 6:26 AM EDT | Severe Thunderstorm Warning | BTV | Addison | 64 min |
| May 29, 7:07 AM EDT | Flash Flood Watch | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more | 15 hr |
| May 29, 8:52 AM EDT | Special Weather Statement | BTV | Caledonia, Chittenden, Orange, Washington | 53 min |
| May 29, 9:42 AM EDT | Special Weather Statement | BTV | Caledonia | 63 min |
| May 29, 9:47 AM EDT | Special Weather Statement | BTV | Essex | 28 min |
| May 29, 12:56 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle | 34 min |
| May 29, 1:29 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle, Orleans | 61 min |
| May 29, 1:48 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland, Windsor | 57 min |
| May 29, 1:51 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Washington | 84 min |
| May 29, 1:56 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland | 64 min |
| May 29, 2:18 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle | 57 min |
| May 29, 2:18 PM EDT | Tornado Warning | BTV | Franklin, Lamoille, Orleans | 57 min |
| May 29, 2:31 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Lamoille, Washington | 23 min |
| May 29, 2:46 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Orange, Rutland, Washington, Windsor | 59 min |
| May 29, 2:50 PM EDT | Tornado Warning | BTV | Caledonia, Franklin, Lamoille, Orleans | 25 min |
| May 29, 2:59 PM EDT | Flash Flood Warning | BTV | Addison | 4 hr |
| May 29, 3:09 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille | 66 min |
| May 29, 3:12 PM EDT | Tornado Warning | BTV | Caledonia, Essex, Lamoille, Orleans | 42 min |
| May 29, 3:28 PM EDT | Flash Flood Warning | BTV | Addison, Chittenden, Orange, Rutland, Washington, Windsor | 4 hr |
| May 29, 3:30 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Orleans | 30 min |
| May 29, 3:41 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Orange, Rutland, Washington, Windsor | 64 min |
| May 29, 3:43 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille, Orleans, Washington | 47 min |
| May 29, 4:02 PM EDT | Tornado Warning | BTV | Addison, Orange, Rutland, Washington, Windsor | 29 min |
| May 29, 4:22 PM EDT | Flash Flood Warning | BTV | Caledonia, Chittenden, Essex, Franklin, Lamoille, Orleans and 1 more | 4 hr |
| May 29, 4:54 PM EDT | Severe Thunderstorm Warning | BTV | Orange, Rutland, Windsor | 66 min |
| May 29, 5:41 PM EDT | Special Weather Statement | BTV | Rutland, Windsor | 2 hr |
| May 29, 6:06 PM EDT | Special Weather Statement | BTV | Windsor | 24 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.